New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
Gabapentin ( scary side effects)
9 Replies
shula - September 24

Hi everyone, my doctor prescribed this pain med today called Gabapentin 100mg . I never took it before , but the meds I am on now don't even touch the pain ( Morphine 5mg and 15mg of slow release Morphine) I looked it up and the side effects are scary. Does anyone else takes this and how do you feel? Are the side effects that bad? Any relieve ?
I am not sure if I want to take this. Pretty desperate! Thanks


Noca - September 24

I took up to 2400mg of Gabapentin before, it did nothing other than put me to sleep. I'm currently trying Lyrica out(it's sister drug) at 150mg. Gonna up it to 450mg starting tomorrow though.

Don't worry about the side effects as most(if not all) are POTENTIAL side effects, doesn't mean you are going to get them, if any.


jezz - September 24

Hi i took the max dose of gabapetin 3600mg per day and it did nothing to relieve symptoms and gave me no side effects. I am now on pregablin (lyrica) and that as worked wonders for the burning pain in my legs dosnt stop the spacity tho. try it alot of people i know take gabapentin and find it very good what works for 1 dosnt always work for another. Good luck


Fantod - September 24

I have used Gabapentin for three years with no difficulty. I take it at night to sleep off some of the grogginess (I am very sensitive to meds). And, Noc is right - the side effects listed are all potential. It doesn't mean that you will get them. Take care.


fibromite.u.k. - September 24

Hi Shula, I wouldn't worry too much about the side effects listed as I am on many different kinds of medication and nearly all of them have scary side effects listed. In the end it is just down to how the individual reacts to them. In my case I came off gabapentin. When I first took it, it seemed to work wonders for the pain, but after three months they were making me so tired and groggy that I didn't even feel safe to go out and cross the road on my own. One word of warning though, it you decide to come off them, then you must do it slowly, I didn't know that and stopped them suddenly. The effect was dreadful, I couldn't stop shaking and twiching and felt as if I was going mad, this lasted for two days and then got better over the third day, but I wouldn't recommend anyone going through that. I now take Pregabalin (Lyrica) and get on much better with it. It helps the pain a lot. I try to keep it to as low a dose as I can as it does make me tired, but I take 100mg at night (and I sleep well) and then just 50mg in the morning. I hope what ever you decide to do, that things work out well for you.


deadgamegrrl - September 24

I take gabapentin at night and am phasing it in during the day. I can't take it if I have to drive much because it makes my response times a little off, but other than that I have no side effects other than occasional drowsiness/dizziness. I tend to develop every side effect imaginable from drugs, and my Dr started me on this because she said the chance of side effects was low.
It does help the pain but it doesn't eliminate it for me. It tends to knock it down around 4-5 notches on the pain scale, which at least makes it manageable.
Good luck!


Kiwigirl - September 25

Don't be put off by reading what might never happen.
Just start start off slowly if you have to take more than one a day. I am on 3 x 300mg per day and I started off taking 1 for a couple of days, then increased slowly like that. The only side effect I had was feeling drowsy during the day, and that eventually wears off.
Once I had been taking the Gabapentin for a few months I stopped getting headaches/migraines and no longer had the crippling neck pain that has plagued me for years. It does nothing for general body aches though, so it depends on what type of pain you have as to whether it will work for you.
Good luck with whatever you decide to do.


Lee2010 - September 26

Hi Shula. I am currently on 1200mg of Gabapentin 3 times per day. I have not noticed any side effects at all. Maybe a little more drowsy at times, but nothing that has made me change my schedule. I have an unusually high resistance to most drugs, so 3600mg per day is perhaps not enough for me. I think that it's helped my pain a little bit. My doc said that some of her patients have taken up to a year to notice any changes. I am also taking 2 Norco (10mg hydrocodone and 325mg acetaminophen) 4 times per day. That dose is exremely high, but it's like taking one Advil for me. So I am still on a learning curve as far as finding something that will work for me. One thing that helps, when nothing else will take the throbbing away from my legs, is a heating pad. I have also found that long soaks in a hot tub help a bit. Hang in there. There are a lot of knowledgeable and caring people here that will offer advice and support whenever you need it. Keep us posted as to how Gabapentin works out for you.


shula - September 26

Hi everyone, thank you all for all your feedback and support. It gives me something to think about.
The only people in the world that can understand what we go through on a daily basis are here and other fibro forums.


LH2005 - October 3

Hi, I currently take Gabapentin 300mg twice a day, i have suffered no side effects. But unfortunately, it does not relieve my pain either.



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question